Volume 5, issue 2 (2001)

Download this article
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Lefschetz pencils and divisors in moduli space

Ivan Smith

Geometry & Topology 5 (2001) 579–608
Bibliography
1 E Arbarello, M Cornalba, The Picard groups of the moduli spaces of curves, Topology 26 (1987) 153 MR895568
2 D Auroux, Symplectic 4–manifolds as branched coverings of $\mathbb{CP}^2$, Invent. Math. 139 (2000) 551 MR1738061
3 D Auroux, L Katzarkov, Branched coverings of $\mathbb{C}\mathrm{P}^2$ and invariants of symplectic 4–manifolds, Invent. Math. 142 (2000) 631 MR1804164
4 W Barth, C Peters, A Van de Ven, Compact complex surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 4, Springer (1984) MR749574
5 S Donaldson, I Smith, Lefschetz pencils and the canonical class for symplectic four-manifolds, Topology 42 (2003) 743 MR1958528
6 S K Donaldson, Lefschetz pencils on symplectic manifolds, J. Differential Geom. 53 (1999) 205 MR1802722
7 H Endo, Meyer's signature cocycle and hyperelliptic fibrations, Math. Ann. 316 (2000) 237 MR1741270
8 R Fintushe, R Stern, Counterexamples to a symplectic analogue of a theorem of Arakelov and Parsin, preprint (1999)
9 R E Gompf, The topology of symplectic manifolds, Turkish J. Math. 25 (2001) 43 MR1829078
10 J Harer, The second homology group of the mapping class group of an orientable surface, Invent. Math. 72 (1983) 221 MR700769
11 J Harris, I Morrison, Moduli of curves, Graduate Texts in Mathematics 187, Springer (1998) MR1631825
12 A K Liu, Some new applications of general wall crossing formula, Gompf's conjecture and its applications, Math. Res. Lett. 3 (1996) 569 MR1418572
13 F Luo, A presentation of the mapping class groups, Math. Res. Lett. 4 (1997) 735 MR1484704
14 Y Matsumoto, Lefschetz fibrations of genus two – a topological approach, from: "Topology and Teichmüller spaces (Katinkulta, 1995)", World Sci. Publ., River Edge, NJ (1996) 123 MR1659687
15 D McDuff, D Salamon, A survey of symplectic 4–manifolds with $b^{+}=1$, Turkish J. Math. 20 (1996) 47 MR1392662
16 J W Morgan, Z Szabó, Homotopy $K3$ surfaces and mod 2 Seiberg–Witten invariants, Math. Res. Lett. 4 (1997) 17 MR1432806
17 B Ozbagci, Signatures of Lefschetz fibrations, Pacific J. Math. 202 (2002) 99 MR1883972
18 U Persson, Chern invariants of surfaces of general type, Compositio Math. 43 (1981) 3 MR631426
19 B Siebert, G Tian, On hyperelliptic $C^{\infty}$–Lefschetz fibrations of four-manifolds, Commun. Contemp. Math. 1 (1999) 255 MR1696101
20 I Smith, Gauge theory and symplectic linear systems, in preparation
21 I Smith, Geometric monodromy and the hyperbolic disc, Q. J. Math. 52 (2001) 217 MR1838364
22 I Smith, Serre-Taubes duality for pseudoholomorphic curves, Topology 42 (2003) 931 MR1978044
23 I Smith, Symplectic geometry of Lefschetz fibrations, DPhil thesis, University of Oxford (1998)
24 I Smith, Lefschetz fibrations and the Hodge bundle, Geom. Topol. 3 (1999) 211 MR1701812
25 A I Stipsicz, On the number of vanishing cycles in Lefschetz fibrations, Math. Res. Lett. 6 (1999) 449 MR1713143
26 A I Stipsicz, Indecomposability of certain Lefschetz fibrations, Proc. Amer. Math. Soc. 129 (2001) 1499 MR1712877
27 C H Taubes, The Seiberg-Witten and Gromov invariants, Math. Res. Lett. 2 (1995) 221 MR1324704